Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Calcium Channel Blockers & Menstrual Problems?


  • Please log in to reply
5 replies to this topic

#1 amberjolie

amberjolie

    Silver Member

  • Members
  • PipPipPipPip
  • 197 posts
  • Location:Ontario, Canada

Posted 26 September 2009 - 03:03 AM

Wondering if some of you ladies may have experienced what I'm currently experiencing. Back in about April or May, I asked my family doctor to see a gynecologist due to wacky menstruation - starts up to a week earlier than normal, but lasts until when it would normally stop, so it's twice as long. Then I stopped taking the adalat in June (rheumatologist said I wouldn't need to over the summer), and my menstruation went back to normal.

Then in August, he got me to go back on a different calcium channel blocker, Norvasc, because I was asking about stiff hands, and I guess he thought it might work. Didn't work, but kept on it since we're getting towards the colder weather. But all of a sudden again, I've started my period a week early. AARRRRGH! I definitely do NOT want to be menstruating for half the month, but I'm worried I'll get ulcers this winter without medication.

Have any of you found the same side effects with calcium channel blockers? I can't seem to find anything on the internet about this. I am on birth control pills, however, so I'm wondering if it has to do with that, like some sort of interaction between the two medications.

#2 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 26 September 2009 - 03:53 AM

Hi amberjolie,

In my "non-doctor" capacity, I would say you have a right to wonder about this.

It sounds reasonable to me that your birth control pills may well be the culprit and your doctor may need to re-evaluate said medication.

I hope that your doctor can resolve this for you so your concerns can be allayed.

I've been known to call the pharmacy in order to get immediate answers to medication questions, this being their field of expertise.

As for the channel blocker being a cause... I found nothing in MY search (just a reminder: I'm not even an assistant to the assistant's assistant...to say it
could be, but follow up with your doctor is the prudent thing to do).

Please keep us posted on how you're doing, amber?
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#3 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,274 posts
  • Location:Minnesota

Posted 26 September 2009 - 07:01 AM

I agree with everything Susie said, including the bottom line, that a follow-up with your doctor (gynecologist) is the prudent thing to do.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#4 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,927 posts
  • Location:U.K.

Posted 26 September 2009 - 07:20 AM

Hello Amberjolie

I would also encourage you to see the doctor, if I was having your problem I'd be beating the gynecologist's door down...with a mallet!

I hope you get it resolved quickly and easily.

Take care.
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#5 amberjolie

amberjolie

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 197 posts
  • Location:Ontario, Canada

Posted 28 September 2009 - 10:58 AM

Hee, hee! I'll definitely keep the gynacologist appointment. I mean, really, we've got enough to worry about without that, too, right?

#6 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 28 September 2009 - 11:30 AM

Oh, Amberjolie, I'm getting so old that menstrual problems have mercifully started to fade from my memory~ :blush: I do remember enough to know I'd be camped on my gynaecologist's doorstep if I had that kind of change in my cycle. You have my heartfelt sympathy!

I do agree with everyone else, though, that it would be really prudent to have it checked out. Better safe than sorry, eh?

Warm hugs,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network